From South Africa:
My eight year old son was diagnosed at age three and had been pumping successfully for the last four years using a Disetronic pump. We just changed to a MiniMed Paradigm REAL-time pump. We now use a 6 mm Teflon infusion set in the buttocks. During our first day with a new infusion set, our readings are very good but then it gets progressively worse on days two and three and we often have to replace the infusion set during day two or, at best, day three. This gradual deterioration is a problem for us and results in unexpected high readings. We use Humalog insulin. What can be the reasons for this trend? Other people we know use the same infusion for up to four days with great results.
This is often seen in sites and is probably due to a variety of factors. I have several families who change sites every two days rather than every three to control this issue. Sometimes changing site locations or trying NovoLog insulin in the pump can ameliorate this problem.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.